Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 31, 2021, 10:08 PM EDT for Allendale County, South Carolina. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 10:08 PM EDT (02:08 UTC)
- Expired
- Jul 31, 2021, 10:30 PM EDT
- In force
- 22 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1519 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
218
WWUS82 KCHS 010208
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
1008 PM EDT Sat Jul 31 2021
GAZ088-SCZ040-010230-
Screven-Allendale-
1008 PM EDT Sat Jul 31 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES...
At 1007 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Millett, or 11 miles southwest of Barnwell,
moving southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Allendale, Ulmer, Millett, Martin, Seigling and Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3311 8137 3311 8129 3312 8120 3310 8117
3291 8143 3303 8157 3304 8156 3307 8160
3309 8160 3308 8161 3310 8161 3316 8154
TIME...MOT...LOC 0207Z 302DEG 16KT 3312 8150
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 31, 10:02 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 31, 10:02 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1002 PM EDT Sat Jul 31 2021
.SYNOPSIS...
A stationary front will remain over the region through much of
next week. A mid-level area of low pressure will settle over
the Southeast U.S. early in the week, expected to gradually
deepen through the middle of the week, then will slow shift
north by next weekend.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Convective Inhibition (CINH) continues to increase, and that
along with the nocturnal environment, convection is slowly
winding down. We hold onto as much as scattered coverage well
inland prior to midnight, then just isolated coverage
thereafter. Since the grounds are wet in many places, where the
convective debris clouds diminish enough there will be a little
fog. But not enough to require including in the forecast. The
boundary layer remains mixed enough to prevent winds from never
fully decoupling. That along with only slow clearing and dew
points that are in the mid 70s to near 80F, suggests that min
temps tonight will be far above normal, with actual lows very
similar to the dew points.
Previous discussion...
While the Charleston quad-county region is well worked over,
much of the rest of the forecast area has not seen too much
convection. Since there are still boundary interactions that
will transpire, heights aloft lower a bit, and there is still
considerable MLCAPE in excess of 3000 J/kg. Because of these
conditions we have raised PoP's to 30-50% across much of our
interior Georgia counties, as well as Hampton and Allendale in
South Carolina. DCAPE is still forecast to be as high as
800-1400 J/kg, suggesting that gusty winds will be common in the
stronger storms. PWAt that is 110-130% of normal, and continued
moisture transport could produce locally heavy rainfall. Temps
have "cooled" where earlier convection occurred, but the night
will again be warm and humid with lows several degrees above
climo.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Sunday: Shallow H5 ridge will gradually weaken as a longwave trough
builds over the Great Lakes into the Mid-Appalachian region. At the
sfc, a weak cold front is forecast to gradually slow over the middle
Carolinas into GA. HREF indicates that PW values along and east of
the front will range between 1.9-2 inches. In addition, CAPE values
across the region should range between 2000-2500 J/kg. Based on the
combination of the approaching front, deep moisture, and a wide
field of instability, it appears that at least scattered showers and
thunderstorms will develop across the CWA. Before the thunderstorms,
high temperatures are expected to range in the mid 90s, with a few
pockets in the upper 90s across portions of inland GA. We might
need another Heat Advisory for the coastal counties.
Monday into Tuesday: The H5 trough will gradually deepen across the
Southeast U.S., with the axis west of the Appalachians. The cold
front over the region will drift over the eastern Carolinas and
Georgia, becoming stationary by Tuesday. The passage of mid-level
disturbances should aid in the formation of frontal waves. Short
term guidance indicates that waves of moderate to heavy rainfall is
possible with the passage of these frontal waves. The forecast will
highlight the afternoon and evening with categorical PoPs for Monday
and Tuesday PM. The combination of deep moisture, synoptic scale
forcing, and instability will likely support lengthy periods of at
least moderate rainfall rates. WPC has the forecast area highlighted
with a slight risk for Monday's Excessive Rainfall Outlook. High
temperatures on Monday will range in the upper 80s to the mid 80s on
Tuesday.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The pattern will continue to feature a broad mid-level trough with a
stationary front across the region. Forecast soundings feature PW
values around 2 inches and deep instability. It appears that
numerous to widespread showers and thunderstorms are possible each
day. Over the course of the week, some areas may see rainfall totals
of 7-10 inches, especially near the coast. Flooding will remain the
top hazard of the week, especially around periods of high tide. High
temperatures will be in the 80s with lows in the upper 60s to
mid 70s.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
Isolated convection will be near the KCHS terminal early
tonight, but latest indications are that KJZI and KSAV should
not be impacted by SHRA or TSRA. There might be a little fog if
clouds diminish enough, especially at KCHS and KJZI where rain
occurred on Saturday.
VFR will prevail Sunday, and the formation of scattered
SHRA/TSRA occurs too late in the valid 00Z TAF cycle to mention
at this time.
All sites will become a little gusty Sunday afternoon with deep
mixing and maybe a boost from the resultant sea breeze.
Extended Aviation Outlook: Flight restrictions will be possible
in showers/thunderstorms through the week.
&&
.MARINE...
Tonight: The local waters will lie between a stationary front
over the inland parts of the Southeast and the sub-tropical
ridge axis that is across southern Florida. The gradient remains
somewhat tight for this time of year, keeping SW winds up to 15
or 20 kt. Seas will hold steady at 3 to 4 feet.
Sunday through Thursday: A period of gusty winds will develop across
the near shore waters of SC Sunday afternoon and evening. Small
Craft Advisories have been issued to highlight the wind gusts around
25 kts. The combination of stationary front over the region and a
deepening mid-level trough will provide frequent thunderstorms
across the marine zones through the period. Outside the storms, SW
winds will remain around 15 kts with seas between 2-4 ft.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from 2 PM Sunday to 2 AM EDT Monday for
AMZ350-352.
&&
NEAR TERM...
SHORT TERM...NED
LONG TERM...NED
AVIATION...
MARINE...Hazardous weather outlook, Jul 31, 7:51 PM EDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 751 PM EDT Sat Jul 31 2021 GAZ117>119-139>141-SCZ048>052-020000- Coastal Bryan-Inland Chatham-Coastal Chatham-Coastal Liberty- Inland McIntosh-Coastal McIntosh-Beaufort-Coastal Colleton- Charleston-Coastal Jasper-Tidal Berkeley- 751 PM EDT Sat Jul 31 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Excessive Heat: Heat indices could reach in excess of 110 again Sunday afternoon for parts of the area. Another Heat Advisory could be needed. Heavy Rainfall/Flooding: Unsettled weather will develop across the area next week as a cold front stalls near the region. Periods of locally heavy rainfall are likely with flooding possible, especially in low-lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-020000- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Long-Inland Liberty-Allendale-Hampton-Inland Colleton- Dorchester-Inland Berkeley-Inland Jasper- 751 PM EDT Sat Jul 31 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy Rainfall/Flooding: Unsettled weather will develop across the area next week as a cold front stalls near the region. Periods of locally heavy rainfall are likely with flooding possible, especially in low-lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-020000- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 751 PM EDT Sat Jul 31 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jul 31, 5:37 PM EDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Charleston SC
537 PM EDT Sat Jul 31 2021
SCZ043-048-049-312200-
Coastal Colleton-Beaufort-Inland Colleton-
537 PM EDT Sat Jul 31 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND COLLETON
COUNTIES...
At 537 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Pocotaligo to near
White Hall, and moving southeast at 15 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Yemassee, Green Pond, Dale, Gardens Corner, Sheldon, Pocotaligo and
White Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3263 8041 3252 8075 3265 8087 3266 8087
3270 8084 3275 8064
TIME...MOT...LOC 2137Z 304DEG 13KT 3266 8083 3268 8068
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jul 31, 5:59 PM EDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Charleston SC
559 PM EDT Sat Jul 31 2021
SCZ043-047>049-312230-
Coastal Colleton-Inland Jasper-Beaufort-Inland Colleton-
559 PM EDT Sat Jul 31 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT, COLLETON
AND JASPER COUNTIES...
At 559 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Pocotaligo to near
Green Pond, and moving southeast at 15 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Yemassee, Sheldon, Dale, Pocotaligo and Gardens Corner.
LAT...LON 3259 8040 3253 8079 3258 8083 3261 8083
3261 8085 3269 8085 3270 8064
TIME...MOT...LOC 2159Z 301DEG 12KT 3266 8084 3266 8060
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jul 31, 6:02 PM EDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Charleston SC
602 PM EDT Sat Jul 31 2021
SCZ045-312230-
Inland Berkeley-
602 PM EDT Sat Jul 31 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
At 602 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Southern Lake Moultrie, or near Moncks
Corner, moving east at 15 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Moncks Corner, Bonneau, Southern Lake Moultrie, Cross, Northern Lake
Moultrie, Bonneau Beach and Pinopolis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3319 8009 3332 8018 3343 8002 3323 7988
TIME...MOT...LOC 2202Z 253DEG 14KT 3326 8009
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jul 31, 6:38 PM EDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Charleston SC
638 PM EDT Sat Jul 31 2021
SCZ045-312315-
Inland Berkeley-
638 PM EDT Sat Jul 31 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...
...MARINERS ON LAKE MOULTRIE AND EASTERN LAKE MARION SHOULD SEEK SAFE
HARBOR...
At 638 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Eastern Lake
Marion to Northern Lake Moultrie, and moving northeast at 15 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Saint Stephen, Eadytown, Eastern Lake Marion, Cross and Northern Lake
Moultrie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Moultrie and the eastern portions of Lake Marion
should seek safe harbor immediately. If caught on the open water,
stay as low as possible and wear a personal flotation device.
Remember, if you can hear thunder you are at risk for being struck by
lightning.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3346 7990 3343 7987 3330 8003 3333 8025
3338 8024 3339 8022 3345 8022 3344 8021
3345 8021 3346 8015 3345 8014 3348 8015
TIME...MOT...LOC 2238Z 230DEG 12KT 3336 8024 3334 8005
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jul 31, 6:46 PM EDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Charleston SC
646 PM EDT Sat Jul 31 2021
SCZ044-312315-
Dorchester-
646 PM EDT Sat Jul 31 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER COUNTY...
At 646 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Reevesville, or near Saint George, moving
northeast at 15 mph.
HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
excessive cloud to ground lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move indoors
immediately.
Some locations in the path of this storm include...
Saint George, Harleyville and Reevesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3333 8050 3330 8050 3328 8048 3327 8045
3326 8043 3326 8038 3323 8035 3312 8063
3320 8074 3333 8051
TIME...MOT...LOC 2246Z 230DEG 12KT 3321 8064
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jul 31, 10:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
1008 PM EDT Sat Jul 31 2021
GAZ088-SCZ040-010230-
Screven-Allendale-
1008 PM EDT Sat Jul 31 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES...
At 1007 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Millett, or 11 miles southwest of Barnwell,
moving southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Allendale, Ulmer, Millett, Martin, Seigling and Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3311 8137 3311 8129 3312 8120 3310 8117
3291 8143 3303 8157 3304 8156 3307 8160
3309 8160 3308 8161 3310 8161 3316 8154
TIME...MOT...LOC 0207Z 302DEG 16KT 3312 8150
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 10:24 PM EDT | Special Weather Statement | CHS | Hampton | 36 min |
| Aug 1, 3:03 AM EDT | Excessive Heat Warning | CHS | 12 hr | |
| Aug 1, 3:03 AM EDT | Heat Advisory | CHS | Berkeley, Colleton, Dorchester | 15 hr |
| Aug 1, 6:17 PM EDT | Special Marine Warning | CHS | 58 min | |
| Aug 1, 5:12 PM EDT | Special Weather Statement | CHS | Chatham | 33 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.